Aa
A
A
Close
388261 tn?1215403444
Tramadol - What is it & what does it do?
Tramadol....exactly what is it? I know it is a synthetic agent of codeine, but it is not considered a controlled agent.

My Doc and I are discussing my detox in 2 weeks, and he is giving me the 10 day supply of Xanax and Valium, but he also wants me to take Tramadol for the pain.

If this is an addictive drug, I will refuse to take it. But is it?

All I keep seeing on the net is that it's a analgesic. But I have also read that Tramadol is approximately 10% as potent as morphine.

So which is it? Is it addictive?

Another worry is I read that the serotonergic modulating properties of tramadol mean that it has the potential to interact with other serotonergic agents. There is an increased risk of serotonin syndrome when tramadol is taken in combination with serotonin reuptake inhibitors (e.g. SSRIs)

I take Zoloft daily.

My doctor says not to worry, but I have no choice but to be worried if this is going to be like a pain killing drug.

Does anyone know about this medication, or, has anyone ever taken it?

Thanks in advance.
Cancel
8 Answers
Page 1 of 1
341953 tn?1209485491
i am not a big fan, and from what i have heard, it is really addicting....

when i told my doc i wanted a non narcotic pain reliever this is what he perscribed me....and it helped with the pain for about a day or two and after that just seemed to quit working....

thats about all i know, i am sure others here have some info though to help you out.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
333612 tn?1302886990
don't do it. it is very addictive. Wait for avisg to post. tramadol was her DOC.
it's bad juju.....
PM avisg directly if you don't hear from her on this post soon.
good luck
greatgreebo
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
It seems to be just as addictive as other opiods but the problem is that you can't just go cold turkey if you want to quit.  There are serious side effects if you do such as seizures.  Getting off of them really needs to be done through your family doctor.  Keep reading and you'll see the horror stories of Tramadol.  Personally, it didn't do a thing for me but I only took about 5 of them and threw the rest out.  Good Luck!

Trout
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Don't take the tramadol, its highly addictive. I was addicted for almost 3 years. You can't take tramadol with some antidepressants. Can cause seizures big time.
Best of luck!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
393709 tn?1295968016
It F#cks you up.  Please don't take it.  My doc told me it was not addicting.  I am on day 7 of detox.  It has been one of the most horrible experiences of my life....Except for meeting the amazing people here.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
DON'T LET YOUR DOCTOR TELL YOU IT'S SAFE.  It's absolutely not!!  I've been reading forums just like this one because I'm so desperate to get off it.  Read some yourself, and you'll see just how agonizing it is.  I can't imagine heroine or cocaine being any harder to kick.  It's an awful, deceptive drug, and doctors still prescribe it as completely safe and not addictive.  I know it all boils down to padding the drug manufacturer's pocket books, but they're ruining life upon life while they're getting rich.  The drug works good for pain and lasts longer than most opiates, so it's easy to take.  You don't get groggy or goofy...you just feel good, like you can do absolutely anything, initially because the pain is gone, but then you realize you don't have the pain any more but you still want the pills to get that energy and motivation and feeling back that you can do anything you need to do with the tramadol "boost."  But then you'll start to realize the good feeling doesn't come with just 2 pills, so you up it to 4 pills, gradually working up (in my case) to approximately 240 pills in about 10 days or sometimes less.  I'm presently taking 10 at a time 2 or 3 times a day.  I'm beginning a taper down from 9 and will go down steadily from here.

Some withdrawals you'll experience if you try to stop taking it will be horrible sweats, cold, clammy sweats out of no where, even if it's 10 degrees outside.  You'll get restless let syndrome in your legs, your arms, your shoulders, and these will keep you awake at night and drive you crazy.  You feel like you can't make it from one room to the next because you're so tired and fatigued.  I myself am totally terrified if I find myself along in my house.  You'll have panic attacks, your heart will begin to beat faster, your stomach will burn, and you'll feel like every nerve in your body is exposed.  This is all besides the constant outbursts of crying and the mindset that your life is going to be like this from now on because you took the drugs and you have nothing better to look forward to, so why hang around?  Seriously, the withdrawals are agony, believe me, you DON'T want to start this drug.  See if you can get your doctor to search an Ultram withdrawal side effects forum on his computer with you in the office and read some of the horror stories there.  They're all true; I know because I've been through most of them,  The pills taken in excess eventually destroy your kidneys and renal function and also damage your liver and will eventually kill you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
388261 tn?1215403444
Thanks for the information! I would rather hear from people who had/are experiencing effects from Tramadol than my own Doctor who obviously doesn't know jack about the drug.

Thanks again! You all may have saved my life!

If I can, I am going to get on Suboxone again that way my wd's won't literally make me crazy.

To Hopeless55, thank you for your story. It sounds a lot like w/d's from H or Methadone, and that scares me! I am going to see him next and tell him ther is no way I will EVER take that garbag!

Thanks again guys! My own personal counselors. LOL! Just don't charge me too much, ok?  : )

THANK YOU!!!!!

- J
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
175734 tn?1225138040
Hang in there 55.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
4522800 tn?1470329434
Blank
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
3197167 tn?1348972206
Blank
Avatar universal
Blank
los angeles, CA